View Full Version : I honestly believe Adderall causes GERD.


rxguy101
05-26-17, 12:23 AM
I used to take Addy a few years ago, and while I was on it, I woke up one day with a severe feeling of something coming up and down my chest. I soon came to realize it was acid reflux. Since that day, my symptoms haven't stopped. I've been off Addy ever since and the problem still persists. I never had this issue prior to taking Addy. It's really ruined the quality of my life as I have to take PPI's daily as well as Zantac twice daily.

Is there anyone out there who feels the same?

dvdnvwls
05-26-17, 02:53 AM
What makes you think your GERD is related to Adderall?

I bet you were wearing shoes a lot of the time back then too - why aren't you blaming the shoes?

Just because two things happen, doesn't mean the first one caused the second one.

Little Missy
05-26-17, 05:26 AM
I have never experienced this.

sarahsweets
05-26-17, 10:25 AM
As far as I know, adderall does not cause GERD.

Fuzzy12
05-26-17, 11:11 AM
Stimulants suppress appetite I'm se people. Is it possible that you ate less while on adderall or didn't eat for long periods of time and that thar caused you acid reflux
?

aur462
05-27-17, 02:04 PM
Stimulants suppress appetite I'm se people. Is it possible that you ate less while on adderall or didn't eat for long periods of time and that thar caused you acid reflux
?

This makes the most sense to me. I haven't looked at the side effect profile, but it sounds others have confirmed it's not part of it. I've reduced my calories recently and noticed issues like acid reflux, etc. So the question would simply be to ask yourself if you've been eating less.

dvdnvwls
05-27-17, 04:55 PM
The OP hasn't taken any Adderall for several years.

JustAHedgehog
05-27-17, 08:41 PM
I switched from Metadate to Adderall because i was getting GERD symptoms from Methylphenidate. Zero signs of GERD ever from adderall from me.

sarahsweets
05-28-17, 09:16 AM
I have to take PPI to deal with this almost-cancer thing but I take it at night and have never had any issues with my adderall.

rxguy101
05-28-17, 01:49 PM
So, here's my analysis.

I never had Gerd, or experienced heart burn prior to taking Aderall. I'm a pretty skinny guy to begin with.

I took Aderall 20mg twice a day, for one semester.

I never had any symptoms until towards the end.

And, then one day, I wake up, and my chest is itchy as fck. I felt like something
going up down just burning me.

Since then, I can no longer take Aderall. If I take an Aderall, my heart burn increases 10 fold and my throat tightens up ( indication of sudden severe Acid Reflux).

Not to mention, I experience Gerd on a daily basis. It's light, but it's on going, and there's no medical reason to explain it.

My thoughts are that the Brain and Stomach are directly linked. The Aderall must have caused my LES to stop functioning correctly. There is no other reason to explain this since I never experienced Gerd in my life prior to taking Aderall.

dvdnvwls
05-28-17, 05:34 PM
What else also happened at that time?

One important thing that certainly happened was aging - your risk of GERD increases with age. It's possible you didn't have it before then because you were simply young.

In addition, side effects of Adderall are most prevalent in the first couple of weeks taking it, and drop off over time.

Quiescent
05-28-17, 09:15 PM
They told me Adderall would cause GERD if you did not eat while taking it. But I had issues anyways.

Unmanagable
05-28-17, 10:31 PM
What else also happened at that time?

One important thing that certainly happened was aging - your risk of GERD increases with age. It's possible you didn't have it before then because you were simply young.

In addition, side effects of Adderall are most prevalent in the first couple of weeks taking it, and drop off over time.

Says who? It had the exact opposite effect on me. Adderall seemed quite helpful for a while but the side effects definitely worsened over time, causing me to have to stop. Unlike vyvanse which I knew right from the first dose was not for me.

I can't say if GERD was directly one of them or not due to my lifetime of poor choices of food and beverage intake up until and beyond that point, but it was definitely on the list of increasing uncomfortable happenings.

I'd also been told to pretty much just get used to much of my ongoing misery as it related to GERD, IBS, insomnia, allergies, vision, arthritis, weight, fibromyalgia, etc., etc. as it would only worsen with age. lol Much of which actually improved with lifestyle changes that none of the docs ever discussed.

The GERD effects didn't disappear until I totally changed my consumption habits quite some time after I'd stopped taking adderall and several other prescriptions, so it's really hard to nail down specifics.

It seems like a very broad if not incredibly inaccurate statement to be making about medications that can potentially effect each individual so differently.

Cyllya
06-02-17, 06:13 PM
For me, Adderall does cause an uptick in acid reflux. (I have acid reflux even before ever taking Adderall. Don't remember if im formally diagnosed with GERD.) It goes away after a while at a certain dose. Stopping or reducing Adderall while the problem was happening made it stop.

Your description of your Adderall use and how you developed GERD suggest it's largely a coincidence that you got GERD but Adderall exacerbates your symptoms.